Alert archive / California / Gale Watches in 2011

Gale Watch 13, NWS Los Angeles, CA

April 12, 2011

NWS Los Angeles, CA issued this gale watch at Apr 12, 2011, 2:46 PM PDT. It took effect at Apr 13, 2011, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 2:46 PM PDT (21:46 UTC)
In effect from
Apr 13, 2011, 12:00 PM PDT
Expired
Apr 13, 2011, 2:31 AM PDT
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WHUS76 KLOX 122146
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
246 PM PDT TUE APR 12 2011

PZZ673-130600-
/O.EXT.KLOX.SC.Y.0044.000000T0000Z-110413T2200Z/
/O.NEW.KLOX.GL.A.0013.110413T2200Z-110414T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
246 PM PDT TUE APR 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 3 PM PDT WEDNESDAY. 

* WINDS: NORTHWEST WINDS 20 TO 30 KT WITH LOCAL GUSTS TO 35 KT
  WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON. THE WINDS ARE
  EXPECTED TO INCREASE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
  NIGHT WITH POSSIBLE WIDESPREAD GUSTS TO 35 KNOTS.

* SEAS: NORTHWEST SWELL 7 TO 10 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ676-130600-
/O.EXT.KLOX.SC.Y.0044.000000T0000Z-110413T2200Z/
/O.NEW.KLOX.GL.A.0013.110413T2200Z-110414T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
246 PM PDT TUE APR 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 3 PM PDT WEDNESDAY. 

* WINDS: NORTHWEST WINDS 20 TO 30 KT WITH LOCAL GUSTS TO 35 KT
  WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON. THE WINDS ARE
  EXPECTED TO INCREASE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
  NIGHT WITH POSSIBLE WIDESPREAD GUSTS TO 35 KNOTS.

* SEAS: NORTHWEST SWELL 7 TO 10 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ670-130600-
/O.EXT.KLOX.SC.Y.0044.000000T0000Z-110414T0400Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
246 PM PDT TUE APR 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT
WEDNESDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT
  WILL CONTINUE THROUGH WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY
  MAY NEED TO BE EXTENDED AS THE GUSTY NORTHWEST WINDS ARE
  EXPECTED TO CONTINUE THROUGH THE WEEK.

*SEAS: NORTHWEST SWELL 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-130600-
/O.CON.KLOX.SC.Y.0044.000000T0000Z-110413T1000Z/
/O.NEW.KLOX.GL.A.0013.110413T2200Z-110414T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
246 PM PDT TUE APR 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 3 AM PDT WEDNESDAY. 

* WINDS: WEST TO NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT
  TODAY AND CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL
  OCCUR ACROSS THE WESTERN HALF OF THE CHANNEL. WINDS WILL BE EVEN
  STRONGER LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT WITH
  POSSIBLE GUSTS TO 35 KNOTS.

* SEAS: WEST SWELL 4 TO 6 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
2 follow-up statements
267 
WHUS76 KLOX 130411
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
911 PM PDT TUE APR 12 2011

PZZ650-131215-
/O.EXT.KLOX.SC.Y.0044.000000T0000Z-110413T1900Z/
/O.EXT.KLOX.GL.A.0013.110413T1900Z-110414T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
911 PM PDT TUE APR 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT WEDNESDAY...
...GALE WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PDT
WEDNESDAY. THE GALE WATCH IS NOW IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH LATE WEDNESDAY NIGHT. 

* WINDS: WEST TO NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT
  WILL CONTINUE THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS
  WILL OCCUR ACROSS THE WESTERN HALF OF THE CHANNEL. WINDS WILL BE
  EVEN STRONGER WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT WITH
  POSSIBLE GUSTS TO 35 KNOTS.

* SEAS: COMBINED SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ670-131215-
/O.EXT.KLOX.SC.Y.0044.000000T0000Z-110414T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
911 PM PDT TUE APR 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT
THURSDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT 
  WILL CONTINUE THROUGH WEDNESDAY NIGHT. THE SMALL CRAFT 
  ADVISORY MAY NEED TO BE EXTENDED AS THE GUSTY NORTHWEST WINDS 
  ARE EXPECTED TO CONTINUE THROUGH THE WEEK. 

*SEAS: COMBINED SEAS 8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ673-131215-
/O.CON.KLOX.SC.Y.0044.000000T0000Z-110413T2200Z/
/O.CON.KLOX.GL.A.0013.110413T2200Z-110414T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
911 PM PDT TUE APR 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH LATE WEDNESDAY NIGHT. 

* WINDS: NORTHWEST WINDS 20 TO 30 KT WITH LOCAL GUSTS TO 35 KT 
  WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON. THE WINDS ARE 
  EXPECTED TO INCREASE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY 
  NIGHT WITH POSSIBLE WIDESPREAD GUSTS TO 35 KNOTS. 

* SEAS: COMBINED SEAS 8 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ676-131215-
/O.CON.KLOX.SC.Y.0044.000000T0000Z-110413T2200Z/
/O.CON.KLOX.GL.A.0013.110413T2200Z-110414T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
911 PM PDT TUE APR 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH LATE WEDNESDAY NIGHT. 

* WINDS: NORTHWEST WINDS 20 TO 30 KT WITH LOCAL GUSTS TO 35 KT 
  WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON. THE WINDS ARE 
  EXPECTED TO INCREASE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY 
  NIGHT WITH POSSIBLE WIDESPREAD GUSTS TO 35 KNOTS. 

* SEAS: COMBINED SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
162 
WHUS76 KLOX 130931
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
231 AM PDT WED APR 13 2011

PZZ650-131700-
/O.EXT.KLOX.SC.Y.0044.000000T0000Z-110414T1000Z/
/O.CAN.KLOX.GL.A.0013.110413T1900Z-110414T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
231 AM PDT WED APR 13 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE GALE WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
3 AM PDT THURSDAY. 

* WINDS: WEST TO NORTHWEST WINDS 15 TO 25 KT WILL DEVELOP TODAY
  AND CONTINUE THROUGH THURSDAY NIGHT. ACROSS THE WESTERN HALF OF
  THE CHANNEL...THERE WILL BE LOCAL GUSTS TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ673-131700-
/O.CON.KLOX.SC.Y.0044.000000T0000Z-110413T2200Z/
/O.UPG.KLOX.GL.A.0013.110413T2200Z-110414T1000Z/
/O.NEW.KLOX.GL.W.0011.110413T2200Z-110414T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
231 AM PDT WED APR 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH EARLY
  AFTERNOON. THE WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 KT
  WITH GUSTS TO AROUND 35 KT LATE THIS AFTERNOON...WITH THE GALE
  FORCE WINDS CONTINUING THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-131700-
/O.CON.KLOX.SC.Y.0044.000000T0000Z-110413T2200Z/
/O.UPG.KLOX.GL.A.0013.110413T2200Z-110414T1000Z/
/O.NEW.KLOX.GL.W.0011.110413T2200Z-110414T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
231 AM PDT WED APR 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH EARLY
  AFTERNOON. THE WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 KT
  WITH GUSTS TO AROUND 35 KT LATE THIS AFTERNOON...WITH THE GALE
  FORCE WINDS CONTINUING THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-131700-
/O.EXB.KLOX.SC.Y.0044.110413T2200Z-110414T1000Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
231 AM PDT WED APR 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT THURSDAY. 

* WINDS: WEST TO NORTHWEST BETWEEN 15 AND 25 KT ARE EXPECTED TO
  DEVELOP THIS AFTERNOON...AND CONTINUE THROUGH TONIGHT. THERE
  WILL ALSO BE LOCAL GUSTS TO 30 KT LATE THIS AFTERNOON AND
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ670-131700-
/O.EXT.KLOX.SC.Y.0044.000000T0000Z-110415T0400Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
231 AM PDT WED APR 13 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT
THURSDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 35 KT
  WILL CONTINUE THROUGH THURSDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Apr 12, 1:30 PM PDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 12, 1:30 PM PDT, 1 hour 16 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
130 PM PDT TUE APR 12 2011

.SYNOPSIS...

A COASTAL EDDY SHOULD DEVELOP TONIGHT DEEPENING THE MARINE LAYER AND
COOLING TEMPERATURES INTO WEDNESDAY. GUSTY NORTH WINDS ARE FORECASTED
WEDNESDAY INTO THURSDAY AS HIGH PRESSURE BUILDS TO THE NORTH. A HIGH
PRESSURE AREA TO OUR SOUTHWEST MAY BRING FAIR AND WARM WEATHER ON
FRIDAY AND INTO THE WEEKEND. A COOLING TREND WILL START ON SUNDAY AS
THE HIGH WEAKENS...WITH FURTHER COOLING EARLY NEXT WEEK AS A LOW
APPROACHES.

&&

.SHORT TERM (TODAY-THU)...TEMPS WERE A BIT COOLER TODAY THANKS TO A
STRONGER ONSHORE FLOW AND MARINE LAYER INFLUENCE TODAY. LAX-DAG
EXPECTED TO REACH +7MB LATER THIS AFTERNOON. AN ELONGATED UPPER LVL
TROUGH WAS LOCATED JUST OFF THE COAST OF NRN CAL TODAY. THIS
NEGATIVE TILTED TROUGH WILL MOVE THROUGH THE PAC NW AND NRN CAL
TONIGHT INTO WEDNESDAY. THE RESULT FOR OUR CWA WILL BE A RESURGENCE
OF LOW CLOUDS AND A DEEPER MARINE LAYER AROUND 3500 TO 4000 FT
ACROSS THE LA/VTU COUNTY COAST AND VALLEYS TO THE COASTAL SLOPES OF
THE MOUNTAINS BY WED MORNING. THE CENTRAL COAST AND SANTA YNEZ
VALLEY WILL ALSO EXPERIENCE LOW CLOUDS AND PATCHY FOG AS WELL AS THE
SALINAS RIVER VALLEY. LOW CLOUDS WILL BE DEEP ENOUGH TO TRIGGER SOME
LOCAL DRIZZLE JUST ABOUT ANYWHERE WEST OF THE MOUNTAINS OF LA/VTU
COUNTIES...WITH BEST CHANCE NEAR THE VALLEY FOOTHILLS. AS THE UPPER
TROUGH PUSHES TO THE NORTH AND EAST OF THE REGION...EXPECT NORTHERLY
GRADIENTS TO TIGHTEN UP BETWEEN SBA-SMX AS WELL AS AS LAX-BFL ON
WEDNESDAY. WIND ADVISORIES WERE ISSUED FOR THE SANTA BARBARA
MOUNTAINS AND SOUTH COAST VALID FOR WEDNESDAY AFTERNOON. WILL LIKELY
HAVE TO ADD THE LA/VTU MOUNTAINS INCLUDING THE I-5 CORRIDOR AS WELL
AS THE ANTELOPE VALLEY AND SANTA CLARITA VALLEY FOR WEDNESDAY
EVENING THROUGH THE OVERNIGHT HOURS.

THE TRICKY PART OF THE FORECAST WILL BE HOW THE DEEP MARINE LAYER
WILL RESPOND TO COLD 850 MB TEMPS BEHIND THE PASSING DRY FRONT
(AROUND 2-5 DEGREES C). WOULD EXPECT THE MARINE LAYER TO EITHER
COLLAPSE BY WED AFTERNOON OR DEAL WITH A REVERSE CLEARING SCENARIO
WHERE CLOUDS COULD LINGER ACROSS THE VALLEY FOOTHILLS AND MOUNTAINS
MOST OF WED BUT CLEAR OUT EARLY AT THE BEACHES. NEVERTHELESS...TEMPS
WILL BE THE COOLEST ON WED WITH WARMEST TEMPS ONLY REACHING THE
LOWER TO MID 60S IN MOST AREAS. BY WED NIGHT...SKIES SHOULD BE
MOSTLY CLEAR WITH NORTHERLY WINDS TAKING HOLD BY THU MORNING. TEMPS
ON THURSDAY SHOULD REBOUND NICELY AS WEAK OFFSHORE FLOW AND SOME
WEAK RIDGING ALOFT FROM THE SW BUILDS IN OVER THE CWA. EXPECT TEMPS
TO BE BETWEEN 6 TO 12 DEGREES WARMER BY THUR WITH FURTHER WARMING
EXPECTED INTO THE LONG TERM PERIOD.

.LONG TERM (FRI-MON)...
BOTH THE GFS AND ECMWF ARE IN GOOD AGREEMENT THROUGH SATURDAY WITH
THE UPPER LVL RIDGE REMAINING PERSISTENT ACROSS THE FORECAST AREA.
AT THE LOWER LEVELS...WEAK TO LOCALLY MODERATE OFFSHORE FLOW WILL
CAUSE TEMPS TO CONTINUE TO WARM UP THROUGH SATURDAY WITH SATURDAY
BEING THE WARMEST DAY OVER THE NEXT SEVERAL. A COOLING TREND WILL
BEGIN SUNDAY AS A BROAD TROUGH DEVELOPS OVER THE REGION. MODELS
BEGIN TO DIVERGE IN RESPECT TO PRECIP. THE EUROPEAN MODEL IS MORE
BULLISH WITH PRECIP ACROSS THE FORECAST AREA...WHILE THE GFS REMAINS
MUCH DRIER. TEMPS WILL CONTINUE TREND COOLER INTO EARLY NEXT WEEK.

&&

.AVIATION...12/1130Z...

LATEST SATELLITE SHOWS STRATUS GRADUALLY DEVELOPING ACROSS SLO/SBA
COUNTIES...WITH A PATCH OVER KLGB. THROUGH THE MORNING...EXPECT
MVFR/IFR CONDS FOR KSMX AND KPRB WHICH SHOULD CLEAR OUT NEAR NOON.
FOR THE LAX COASTAL AREAS...STRATUS CONFIDENCE IS LOW. PREVIOUSLY
MENTIONED PATCH OVER KLGB LOOKS TO BE SHRINKING WHICH SHOULD ALLOW
KLGB TO CLEAR. WILL INDICATE A SCT DECK FOR KLAX TO HINT AT THE
POSSIBILITY OF STRATUS THIS MORNING. STRATUS SHOULD MAKE A GOOD
RETURN TONIGHT...PUSHING INTO THE VALLEYS. ACROSS THE ANTELOPE
VALLEY...SOME GUSTY WESTERLY WINDS CAN BE EXPECTED THIS AFTERNOON.

KLAX...MODERATE CONFIDENCE IN 12Z TAF. THERE IS A 40% CHANCE THAT
MVFR/IFR CIGS/VSBYS COULD MOVE INTO THE AIRFIELD AFTER 12Z THIS
MORNING. GOOD CONFIDENCE IN RETURN OF STRATUS TONIGHT...ALTHOUGH
TIMING IN CURRENT TAF COULD BE OFF BY A HOUR TO TWO.

KBUR...MODERATE CONFIDENCE IN 12Z TAF. HIGH CONFIDENCE IN VFR CONDS
THROUGH THIS EVENING. MODERATE CONFIDENCE IN RETURN OF MVFR
CIGS/VSBYS TONIGHT. TIMING OF STRATUS RETURN COULD BE OFF BY AN HOUR
OR TWO.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORIES (SEE LAXNPWLOX)
GALE WATCH (SEE LAXMWWLOX)
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...KAPLAN
AVIATION...SWEET
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 12, 6:00 AM PDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE APR 12 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-131300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

ADVISORY LEVEL WINDS WILL CREATE DRIVING HAZARDS ACROSS THE ANTELOPE
VALLEY WEDNESDAY AFTERNOON. STRONG NORTH WINDS WILL CREATE DRIVING
HAZARDS THROUGH THE I-5 CORRIDOR AND SOUTHERN SANTA BARBARA COUNTY
WEDNESDAY NIGHT.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:16 PM PDTWind AdvisoryLOX43 hr

Nearby

Gale Watches in California, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.